Medical Questions > Womens Health > Birth Control Forum

7 year Depo user, severe cramps, some breakthrough bleeding?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
I'm new to the form and had some questions. I have been on the Depo Porvera shot for about 7 years with no terrible adverse side effects. I would have period like bleeding for about 2 weeks before I would go get my shot but other than that and some slightly sore breasts that would be it. No weight gain, no mood swings. Nothing. I got my shot on Thursday (today is Sunday) I wasn't late, I got it on the day I could get it. About an hour after I got the shot I stood up and had some moderate cramps and some break through bleeding (darker blood so it was probably older) Which was odd for me because I had typically never bled AFTER I had gotten my shot. 7 years you get kind of used to how things are going to work. Now every four hours since that time I have had the most terrible sharp, stabbing pain I have ever had in my ENTIRE LIFE. Without fail, whether I am laying down, in the bath, taking highly effective pain killers (I am on Vicodin for chronic back problems) every four hours I get the stabbing, I'm on the floor with pain cramps. It's not on one side or another it's straight in the middle. A bit of quesiness associated with it after but I believe that to be my body trying to adjust after the pain. I have no painful urination, normal blood pressure, a low grade temp (99.7) and negative HPT. I am totally normal when I'm not having the pain, just a mild barely noticable discomfort when the waves of pain aren't happening. I went to the local Emergency Room and they did NO TESTS on me, pressed on my belly and since I wasn't having what I call an "attack" they sent me home with some anti inflams. I decided to just waiti it out and call my doctor on Monday and get in whenever I could but it seems that the symptoms have gotten worse. I was awoken at 6 this morning (which I had expected via the 4 hour rule) and the pain had some how gotten worse, even though I thought it couldn't and lasted much longer (an hour compared to about 20 minutes I had become used to). I'm contiplating going to another ER but I'm not sure because of my bad experiance last night with the ER. Anyone else had symptoms like this? What was it?
Did you find this post helpful?
|

User Profile
replied March 7th, 2012
Hello,

Welcome to ehealthforum

Severe abdominal cramps and not being controlled by even pain killers could be suggestive of some underlying uterine pathology as endometritis,ovarian cysts,fibroids,polyps etc.You definitely require a detailed pelvic examination and investigations as USG scan and Hormonal Analysis which would help in ruling out the cause.
Kindly visit a Gynaecologist earliest for evaluation so that the exact cause can be ruled out.
Take care!


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.